Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 167, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 31, 2004, 4:15 PM CDT for Navarro County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2004, 4:15 PM CDT (21:15 UTC)
- Expired
- May 31, 2004, 5:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 98 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 4:10 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1886 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:32 PM CDT, 43 minutes earlier.
Area forecast discussion, May 31, 3:32 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 332 PM CDT MON MAY 31 2004 .DISCUSSION... OUTFLOW/FRONTAL BOUNDARY EXTENDED FROM GLEN ROSE SOUTHEAST TO PALESTINE. A DRYLINE EXTENDED FROM GLEN ROSE SOUTH-SOUTHWEST TO BROWNWOOD. IN BETWEEN THESE TWO FEATURES IS ABUNDANT MOISTURE WITH DEWPOINTS IN THE UPPER 70S.ISOLATED THUNDERSTORMS WILL DEVELOP THIS EVENING MAINLY ALONG THE BOUNDARIES BUT WITH WEAK UPPER LEVEL SUPPORT THE RISK OF STORMS BECOMING SEVERE IS SLIGHT. PRECIP SHOULD END THIS EVENING. THE REMAINDER OF THE FORECAST IS A LITTLE LESS CERTAIN. THE LARGE UPPER LEVEL TROUGH RESPONSIBLE FOR THE THUNDERSTORMS SUNDAY AND THIS AFTERNOON IS HAS MOVED WELL EAST OF THE REGION. THE FLOW ALOFT WILL BECOME NORTHWESTERLY. AS IT DOES THE OLD FRONTAL BOUNDARY SHOULD LIFT TO THE NORTH RETURNING MOISTURE TO ALL OF THE FORECAST AREA BY TUESDAY EVENING. IN THIS UPPER LEVEL NW FLOW WILL BE SHORTWAVES. ALL MODELS HANDLE EACH OF THESE MINOR DISTURBANCE DIFFERENTLY IN TIMING AND STRENGTH. THERE IS GENERAL AGREEMENT WITH TWO SHORTWAVES MOVING SOUTHEAST LATE WEDNESDAY THROUGH THURSDAY MORNING AND AGAIN FRIDAY. HAVE KEPT THE POPS ASSOCIATED WITH THE TIME OF THESE TWO DISTURBANCES AND DRIED THE FORECAST DURING THE REMAINING TIME FRAMES. EVEN THESE TWO CHANCES OF RAIN WILL DEPEND GREATLY UPON THE LOCATION OF THE OLD FRONTAL BOUNDARY AND ANY INTEGRATION WITH NEW OUTFLOW BOUNDARIES GENERATED FROM THUNDERSTORMS. BY LATE THIS WEEKEND HIGH PRESSURE BUILDS ALOFT RETURNING THE REGION TO A DRIER EARLY SUMMER LIKE WEATHER. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 69 93 73 91 / 0 0 0 0 WACO, TX 72 95 74 95 / 20 0 0 0 PARIS, TX 69 90 73 88 / 0 0 0 20 DENTON, TX 68 93 72 90 / 0 0 0 20 MCKINNEY, TX 70 92 73 90 / 0 0 0 0 DALLAS, TX 70 93 73 92 / 0 0 0 0 TERRELL, TX 72 92 74 92 / 0 0 0 0 CORSICANA, TX 73 93 74 93 / 20 0 0 0 TEMPLE, TX 72 96 74 96 / 20 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 82
Hazardous weather outlook, May 31, 3:30 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT MON MAY 31 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 330 PM CDT MON MAY 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING GENERALLY ALONG AND SOUTH OF AN ATHENS TO CLEBURNE LINE AND EAST OF THE INTERSTATE 35 CORRIDOR. CONVERGENCE ALONG A NEARLY STATIONARY FRONT SHOULD PROVIDE THE NECESSARY LIFT FOR THUNDERSTORM DEVELOPMENT EARLY THIS EVENING. ANY STORMS THAT DEVELOP COULD QUICKLY BECOME SEVERE AND PRODUCE STRAIGHT LINE WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. ALL STORMS SHOULD DISSIPATE ONCE SURFACE HEATING IS LOST. THUNDERSTORM DEVELOPMENT IS NOT EXPECTED NORTH OF THE FRONT TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS PORTIONS OF NORTH TEXAS WEDNESDAY THROUGH FRIDAY...AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES EMBEDDED IN NORTHWEST FLOW ALOFT INTERACT WITH ABUNDANT LOW LEVEL MOISTURE. SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE BEFORE 9 PM ACROSS THE SLIGHT RISK AREA.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:09 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 66 min |
| May 30, 7:13 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 62 min |
| May 30, 7:42 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, McLennan | 63 min |
| May 30, 7:45 PM CDT | Severe Thunderstorm Warning | FWD | Rains | 60 min |
| May 30, 7:49 PM CDT | Tornado Warning | FWD | Bell, Coryell, McLennan | 41 min |
| May 30, 7:54 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Navarro | 66 min |
| May 30, 8:04 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 56 min |
| May 30, 8:28 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 62 min |
| May 30, 9:02 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 58 min |
| May 30, 9:05 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 55 min |
| May 30, 9:59 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 61 min |
| May 31, 4:38 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 52 min |
| May 31, 4:52 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 53 min |
| May 31, 5:25 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 65 min |
| May 31, 5:39 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 66 min |
| May 31, 5:55 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 50 min |
| May 31, 6:19 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 56 min |
| May 31, 6:34 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 26 min |
| May 31, 6:41 PM CDT | Tornado Warning | FWD | Hill | 64 min |
| May 31, 6:46 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, McLennan | 59 min |
| May 31, 6:48 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 57 min |
| May 31, 6:54 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.